all of us on this board are here for anything from severe pain to bipolar, and to those of us with pain the majority i think is on some sort of opiate pain supressent of which i am one, and i will say i am addicted to them, b/c without them i would not be able to walk, stand or even crawl...ppl go to doctors looking for relief and they offer them relief and they take it well, a couple yrs later the patient without doctors orders try to go cold turkey off their meds, afraid of being addicted to the meds wake up you are or just highly dependent.....a word of wisdom here guys and ladies....do not i say do not with out doctors orders supervision inpatient hospital go cold turkey off your pain meds the following results could result in death b/c your body has been used to this drug for pain for awhile and now its gone....your heart could litterally burst due to withdrawls...please i am begging do not anyone go just cold turkey do it right and talk to your doc
I'm not sure who told you this, but I've had countless doctors tell me home detoxong from opiates is safe, and "no one has ever died from it", unless they were extremely in poor health to begin with. So unless you have a realy weak ticker it's totally safe to detox at home from opiates without any help from anyone, albeit uneasy or fun....Now alcohol and benzos are a different story...those in severe cases you can die from.
But you are right...it's much smarter to do a taper under a doctors care!
Last edited by mano2008; 01-07-2008 at 08:41 PM.
whew, literally burst? thats strong. I have seen my son have a seizure from benzo withdrawels. that was horrible and i thank god he didnt die from that..I have seen him detox from opiods and while that looked like hell, i know he wasnt dying from it..it was the worst imaginable flu out there..with leg jumps. you might want to double check that statement.
Not sure how much I believe it or not either....but actually, the first time I went CT (from around 500mg's a day of Oxy), I spoke to my doc on day two when I thought I was dying, and he told me to get into his office IMMEDIATELY for something to taper with because with that high of a dose going CT could kill me.